May  2016, 15(3): 1041-1055. doi: 10.3934/cpaa.2016.15.1041

Bogdanov-Takens bifurcation of codimension 3 in a predator-prey model with constant-yield predator harvesting

1. 

School of Mathematics and Statistics, Central China Normal University, Wuhan, Hubei 430079, China, China

2. 

School of Mathematics and Statistics, Hubei University of Science and Technology, Xianning, Hubei, 437100, China

3. 

Department of Mathematics, University of Miami, Coral Gables, FL 33124

Received  June 2015 Revised  November 2015 Published  February 2016

Recently, we (J. Huang, Y. Gong and S. Ruan, Discrete Contin. Dynam. Syst. B 18 (2013), 2101-2121) showed that a Leslie-Gower type predator-prey model with constant-yield predator harvesting has a Bogdanov-Takens singularity (cusp) of codimension 3 for some parameter values. In this paper, we prove analytically that the model undergoes Bogdanov-Takens bifurcation (cusp case) of codimension 3. To confirm the theoretical analysis and results, we also perform numerical simulations for various bifurcation scenarios, including the existence of two limit cycles, the coexistence of a stable homoclinic loop and an unstable limit cycle, supercritical and subcritical Hopf bifurcations, and homoclinic bifurcation of codimension 1.
Citation: Jicai Huang, Sanhong Liu, Shigui Ruan, Xinan Zhang. Bogdanov-Takens bifurcation of codimension 3 in a predator-prey model with constant-yield predator harvesting. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1041-1055. doi: 10.3934/cpaa.2016.15.1041
References:
[1]

J. R. Beddington and J. G. Cooke, Harvesting from a prey-predator complex,, \emph{Ecol. Modelling}, 14 (1982), 155. Google Scholar

[2]

J. R. Beddington and R. M. May, Maximum sustainable yields in systems subject to harvesting at more than one trophic level,, \emph{Math. Biosci.}, 51 (1980), 261. doi: 10.1016/0025-5564(80)90103-0. Google Scholar

[3]

F. Brauer and A. C. Soudack, Stability regions and transition phenomena for harvested predator-prey systems,, \emph{J. Math. Biol.}, 7 (1979), 319. doi: 10.1007/BF00275152. Google Scholar

[4]

F. Brauer and A. C. Soudack, Stability regions in predator-prey systems with constant-rate prey harvesting,, \emph{J. Math. Biol.}, 8 (1979), 55. doi: 10.1007/BF00280586. Google Scholar

[5]

F. Brauer and A. C. Soudack, Coexistence properties of some predator-prey systems under constant rate harvesting and stocking,, \emph{J. Math. Biol.}, 12 (1981), 101. doi: 10.1007/BF00275206. Google Scholar

[6]

J. Chen, J. Huang, S. Ruan and J. Wang, Bifurcations of invariant tori in predator-prey models with seasonal prey harvesting,, \emph{SIAM J Appl Math}, 73 (2013), 1876. doi: 10.1137/120895858. Google Scholar

[7]

S. N. Chow, C. Li and D. Wang, Normal Forms and Bifurcation of Planar Vector Fields,, Cambridge University Press, (1994). doi: 10.1017/CBO9780511665639. Google Scholar

[8]

C. W. Clark, Mathematical Bioeconomics, The Optimal Management of Renewable Resources,, 2nd ed., (1990). Google Scholar

[9]

G. Dai and M. Tang, Coexistence region and global dynamics of a harvested predator-prey system,, \emph{SIAM J. Appl. Math.}, 58 (1998), 193. doi: 10.1137/S0036139994275799. Google Scholar

[10]

F. Dumortier, R. Roussarie and J. Sotomayor, Generic 3-parameter families of vector fields on the plane, unfolding a singularity with nilpotent linear part. The cusp case of codimension 3,, \emph{Ergodic Theor. Dyn. Syst.}, 3 (1987), 375. doi: 10.1017/S0143385700004119. Google Scholar

[11]

F. Dumortier, R. Roussarie, J. Sotomayor and H. Zoladek, Bifurcations of Planar Vector Fields Nilpotent Singularities and Abelian Integrals,, Lecture Notes in Mathematics, 1480 (1991). Google Scholar

[12]

R. M. Etoua and C. Rousseau, Bifurcation analysis of a Generalized Gause model with prey harvesting and a generalized Holling response function of type III,, \emph{J. Differential Equations}, 249 (2010), 2316. doi: 10.1016/j.jde.2010.06.021. Google Scholar

[13]

Y. Gong and J. Huang, Bogdanov-Takens bifurcation in a Leslie-Gower predator-prey model with prey harvesting,, \emph{Acta Math. Appl. Sinica Eng. Ser.}, 30 (2014), 239. doi: 10.1007/s10255-014-0279-x. Google Scholar

[14]

S. B. Hsu and T. W. Huang, Global stability for a class of predator-prey system,, \emph{SIAM J. Appl. Math.}, 55 (1995), 763. doi: 10.1137/S0036139993253201. Google Scholar

[15]

J. Huang, J. Chen, Y. Gong and W. Zhang, Complex dynamics in predator-prey models with nonmonotonic functional response and harvesting,, \emph{Math. Model. Nat. Phenom}, 8 (2013), 95. doi: 10.1051/mmnp/20138507. Google Scholar

[16]

J. Huang, Y. Gong and J. Chen, Multiple bifurcations in a predator-prey system of Holling and Leslie type with constant-yield prey harvesting,, \emph{Internat. J. Bifur. Chaos}, 23 (2013). doi: 10.1142/S0218127413501642. Google Scholar

[17]

J. Huang, Y. Gong and S. Ruan, Bifurcation analysis in a predator-prey model with constant-yield predator harvesting,, \emph{Discrete Contin. Dyn. Syst. Ser. B}, 18 (2013), 2101. doi: 10.3934/dcdsb.2013.18.2101. Google Scholar

[18]

Y. Lamontagne, C. Coutu and C. Rousseau, Bifurcation analysis of a predator-prey system with generalized Holling type III functional response,, \emph{J. Dynam. Differential Equations}, 20 (2008), 535. doi: 10.1007/s10884-008-9102-9. Google Scholar

[19]

B. Leard, C. Lewis and J. Rebaza, Dynamics of ratio-dependent predator-prey models with nonconstant harvesting,, \emph{Discrete Contin. Dyn. Syst. Ser. S}, 1 (2008), 303. doi: 10.3934/dcdss.2008.1.303. Google Scholar

[20]

C. Li, J. Li and Z. Ma, Codimension 3 B-T bifurcation in an epidemic model with a nonlinear incidence,, \emph{Discrete Contin. Dyn. Syst. Ser. B}, 20 (2015), 1107. doi: 10.3934/dcdsb.2015.20.1107. Google Scholar

[21]

R. May, J. R. Beddington, C. W. Clark, S. J. Holt and R. M. Laws, Management of multispecies fisheries,, \emph{Science}, 205 (1979), 267. Google Scholar

[22]

L. Perko, Differential Equations and Dynamical Systems,, Springer, (1996). doi: 10.1007/978-1-4684-0249-0. Google Scholar

[23]

D. Xiao and L. S. Jennings, Bifurcations of a ratio-dependent predator-prey with constant rate harvesting,, \emph{SIAM J. Appl. Math.}, 65 (2005), 737. doi: 10.1137/S0036139903428719. Google Scholar

[24]

D. Xiao and S. Ruan, Bogdanov-Takens bifurcations in predator-prey systems with constant rate harvesting,, \emph{Fields Inst. Commun.}, 21 (1999), 493. Google Scholar

[25]

H. Zhu, S. A. Campbell and G. S. K. Wolkowicz, Bifurcation analysis of a predator-prey system with nonmonotonic functional response,, \emph{SIAM J. Appl. Math.}, 63 (2002), 636. doi: 10.1137/S0036139901397285. Google Scholar

[26]

C. R. Zhu and K. Q. Lan, Phase portraits, Hopf bifurcation and limit cycles of Leslie-Gower predator-prey systems with harvesting rates,, \emph{Discrete Contin. Dyn. Syst. Ser. B}, 14 (2010), 289. doi: 10.3934/dcdsb.2010.14.289. Google Scholar

show all references

References:
[1]

J. R. Beddington and J. G. Cooke, Harvesting from a prey-predator complex,, \emph{Ecol. Modelling}, 14 (1982), 155. Google Scholar

[2]

J. R. Beddington and R. M. May, Maximum sustainable yields in systems subject to harvesting at more than one trophic level,, \emph{Math. Biosci.}, 51 (1980), 261. doi: 10.1016/0025-5564(80)90103-0. Google Scholar

[3]

F. Brauer and A. C. Soudack, Stability regions and transition phenomena for harvested predator-prey systems,, \emph{J. Math. Biol.}, 7 (1979), 319. doi: 10.1007/BF00275152. Google Scholar

[4]

F. Brauer and A. C. Soudack, Stability regions in predator-prey systems with constant-rate prey harvesting,, \emph{J. Math. Biol.}, 8 (1979), 55. doi: 10.1007/BF00280586. Google Scholar

[5]

F. Brauer and A. C. Soudack, Coexistence properties of some predator-prey systems under constant rate harvesting and stocking,, \emph{J. Math. Biol.}, 12 (1981), 101. doi: 10.1007/BF00275206. Google Scholar

[6]

J. Chen, J. Huang, S. Ruan and J. Wang, Bifurcations of invariant tori in predator-prey models with seasonal prey harvesting,, \emph{SIAM J Appl Math}, 73 (2013), 1876. doi: 10.1137/120895858. Google Scholar

[7]

S. N. Chow, C. Li and D. Wang, Normal Forms and Bifurcation of Planar Vector Fields,, Cambridge University Press, (1994). doi: 10.1017/CBO9780511665639. Google Scholar

[8]

C. W. Clark, Mathematical Bioeconomics, The Optimal Management of Renewable Resources,, 2nd ed., (1990). Google Scholar

[9]

G. Dai and M. Tang, Coexistence region and global dynamics of a harvested predator-prey system,, \emph{SIAM J. Appl. Math.}, 58 (1998), 193. doi: 10.1137/S0036139994275799. Google Scholar

[10]

F. Dumortier, R. Roussarie and J. Sotomayor, Generic 3-parameter families of vector fields on the plane, unfolding a singularity with nilpotent linear part. The cusp case of codimension 3,, \emph{Ergodic Theor. Dyn. Syst.}, 3 (1987), 375. doi: 10.1017/S0143385700004119. Google Scholar

[11]

F. Dumortier, R. Roussarie, J. Sotomayor and H. Zoladek, Bifurcations of Planar Vector Fields Nilpotent Singularities and Abelian Integrals,, Lecture Notes in Mathematics, 1480 (1991). Google Scholar

[12]

R. M. Etoua and C. Rousseau, Bifurcation analysis of a Generalized Gause model with prey harvesting and a generalized Holling response function of type III,, \emph{J. Differential Equations}, 249 (2010), 2316. doi: 10.1016/j.jde.2010.06.021. Google Scholar

[13]

Y. Gong and J. Huang, Bogdanov-Takens bifurcation in a Leslie-Gower predator-prey model with prey harvesting,, \emph{Acta Math. Appl. Sinica Eng. Ser.}, 30 (2014), 239. doi: 10.1007/s10255-014-0279-x. Google Scholar

[14]

S. B. Hsu and T. W. Huang, Global stability for a class of predator-prey system,, \emph{SIAM J. Appl. Math.}, 55 (1995), 763. doi: 10.1137/S0036139993253201. Google Scholar

[15]

J. Huang, J. Chen, Y. Gong and W. Zhang, Complex dynamics in predator-prey models with nonmonotonic functional response and harvesting,, \emph{Math. Model. Nat. Phenom}, 8 (2013), 95. doi: 10.1051/mmnp/20138507. Google Scholar

[16]

J. Huang, Y. Gong and J. Chen, Multiple bifurcations in a predator-prey system of Holling and Leslie type with constant-yield prey harvesting,, \emph{Internat. J. Bifur. Chaos}, 23 (2013). doi: 10.1142/S0218127413501642. Google Scholar

[17]

J. Huang, Y. Gong and S. Ruan, Bifurcation analysis in a predator-prey model with constant-yield predator harvesting,, \emph{Discrete Contin. Dyn. Syst. Ser. B}, 18 (2013), 2101. doi: 10.3934/dcdsb.2013.18.2101. Google Scholar

[18]

Y. Lamontagne, C. Coutu and C. Rousseau, Bifurcation analysis of a predator-prey system with generalized Holling type III functional response,, \emph{J. Dynam. Differential Equations}, 20 (2008), 535. doi: 10.1007/s10884-008-9102-9. Google Scholar

[19]

B. Leard, C. Lewis and J. Rebaza, Dynamics of ratio-dependent predator-prey models with nonconstant harvesting,, \emph{Discrete Contin. Dyn. Syst. Ser. S}, 1 (2008), 303. doi: 10.3934/dcdss.2008.1.303. Google Scholar

[20]

C. Li, J. Li and Z. Ma, Codimension 3 B-T bifurcation in an epidemic model with a nonlinear incidence,, \emph{Discrete Contin. Dyn. Syst. Ser. B}, 20 (2015), 1107. doi: 10.3934/dcdsb.2015.20.1107. Google Scholar

[21]

R. May, J. R. Beddington, C. W. Clark, S. J. Holt and R. M. Laws, Management of multispecies fisheries,, \emph{Science}, 205 (1979), 267. Google Scholar

[22]

L. Perko, Differential Equations and Dynamical Systems,, Springer, (1996). doi: 10.1007/978-1-4684-0249-0. Google Scholar

[23]

D. Xiao and L. S. Jennings, Bifurcations of a ratio-dependent predator-prey with constant rate harvesting,, \emph{SIAM J. Appl. Math.}, 65 (2005), 737. doi: 10.1137/S0036139903428719. Google Scholar

[24]

D. Xiao and S. Ruan, Bogdanov-Takens bifurcations in predator-prey systems with constant rate harvesting,, \emph{Fields Inst. Commun.}, 21 (1999), 493. Google Scholar

[25]

H. Zhu, S. A. Campbell and G. S. K. Wolkowicz, Bifurcation analysis of a predator-prey system with nonmonotonic functional response,, \emph{SIAM J. Appl. Math.}, 63 (2002), 636. doi: 10.1137/S0036139901397285. Google Scholar

[26]

C. R. Zhu and K. Q. Lan, Phase portraits, Hopf bifurcation and limit cycles of Leslie-Gower predator-prey systems with harvesting rates,, \emph{Discrete Contin. Dyn. Syst. Ser. B}, 14 (2010), 289. doi: 10.3934/dcdsb.2010.14.289. Google Scholar

[1]

Jicai Huang, Yijun Gong, Shigui Ruan. Bifurcation analysis in a predator-prey model with constant-yield predator harvesting. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2101-2121. doi: 10.3934/dcdsb.2013.18.2101

[2]

Dongmei Xiao. Dynamics and bifurcations on a class of population model with seasonal constant-yield harvesting. Discrete & Continuous Dynamical Systems - B, 2016, 21 (2) : 699-719. doi: 10.3934/dcdsb.2016.21.699

[3]

Xiaoling Zou, Dejun Fan, Ke Wang. Stationary distribution and stochastic Hopf bifurcation for a predator-prey system with noises. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1507-1519. doi: 10.3934/dcdsb.2013.18.1507

[4]

Xiaoyuan Chang, Junjie Wei. Stability and Hopf bifurcation in a diffusive predator-prey system incorporating a prey refuge. Mathematical Biosciences & Engineering, 2013, 10 (4) : 979-996. doi: 10.3934/mbe.2013.10.979

[5]

Peng Feng. On a diffusive predator-prey model with nonlinear harvesting. Mathematical Biosciences & Engineering, 2014, 11 (4) : 807-821. doi: 10.3934/mbe.2014.11.807

[6]

Zuolin Shen, Junjie Wei. Hopf bifurcation analysis in a diffusive predator-prey system with delay and surplus killing effect. Mathematical Biosciences & Engineering, 2018, 15 (3) : 693-715. doi: 10.3934/mbe.2018031

[7]

Na Min, Mingxin Wang. Hopf bifurcation and steady-state bifurcation for a Leslie-Gower prey-predator model with strong Allee effect in prey. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1071-1099. doi: 10.3934/dcds.2019045

[8]

Qing Zhu, Huaqin Peng, Xiaoxiao Zheng, Huafeng Xiao. Bifurcation analysis of a stage-structured predator-prey model with prey refuge. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2195-2209. doi: 10.3934/dcdss.2019141

[9]

Shanshan Chen, Jianshe Yu. Stability and bifurcation on predator-prey systems with nonlocal prey competition. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 43-62. doi: 10.3934/dcds.2018002

[10]

Kie Van Ivanky Saputra, Lennaert van Veen, Gilles Reinout Willem Quispel. The saddle-node-transcritical bifurcation in a population model with constant rate harvesting. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 233-250. doi: 10.3934/dcdsb.2010.14.233

[11]

Eric Avila-Vales, Gerardo García-Almeida, Erika Rivero-Esquivel. Bifurcation and spatiotemporal patterns in a Bazykin predator-prey model with self and cross diffusion and Beddington-DeAngelis response. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 717-740. doi: 10.3934/dcdsb.2017035

[12]

Qizhen Xiao, Binxiang Dai. Heteroclinic bifurcation for a general predator-prey model with Allee effect and state feedback impulsive control strategy. Mathematical Biosciences & Engineering, 2015, 12 (5) : 1065-1081. doi: 10.3934/mbe.2015.12.1065

[13]

C. R. Zhu, K. Q. Lan. Phase portraits, Hopf bifurcations and limit cycles of Leslie-Gower predator-prey systems with harvesting rates. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 289-306. doi: 10.3934/dcdsb.2010.14.289

[14]

Hebai Chen, Xingwu Chen, Jianhua Xie. Global phase portrait of a degenerate Bogdanov-Takens system with symmetry. Discrete & Continuous Dynamical Systems - B, 2017, 22 (4) : 1273-1293. doi: 10.3934/dcdsb.2017062

[15]

Hebai Chen, Xingwu Chen. Global phase portraits of a degenerate Bogdanov-Takens system with symmetry (Ⅱ). Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4141-4170. doi: 10.3934/dcdsb.2018130

[16]

Tomás Caraballo, Renato Colucci, Luca Guerrini. On a predator prey model with nonlinear harvesting and distributed delay. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2703-2727. doi: 10.3934/cpaa.2018128

[17]

Benjamin Leard, Catherine Lewis, Jorge Rebaza. Dynamics of ratio-dependent Predator-Prey models with nonconstant harvesting. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 303-315. doi: 10.3934/dcdss.2008.1.303

[18]

Michael Y. Li, Xihui Lin, Hao Wang. Global Hopf branches and multiple limit cycles in a delayed Lotka-Volterra predator-prey model. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 747-760. doi: 10.3934/dcdsb.2014.19.747

[19]

Zengji Du, Xiao Chen, Zhaosheng Feng. Multiple positive periodic solutions to a predator-prey model with Leslie-Gower Holling-type II functional response and harvesting terms. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1203-1214. doi: 10.3934/dcdss.2014.7.1203

[20]

R. P. Gupta, Peeyush Chandra, Malay Banerjee. Dynamical complexity of a prey-predator model with nonlinear predator harvesting. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 423-443. doi: 10.3934/dcdsb.2015.20.423

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]